tess Posted May 4, 2004 Share Posted May 4, 2004 -------------------------------------------------------------------------------- Hi all, I don't know what to do. Rob started gemzar and navelbine chemo a couple of weeks ago, it was right after finishing radiation (15 days) on his rib. He got really down, and no energy at all. The second time for chemo his WBC went down just below the borderline to where they won't give him the chemo. They just gave him a half dose and he seemed to start feeling a little better. Then the next day or two Rob noticed that his arm was all red and hard and swollen. Back to the Dr. and they said it must be cellulitus from the chemo leaking in his vein, or phlebitus (Spelled wrong?) So they said his WBC was up enough for a few antibotics. Its better now. Then last Friday, I took him in to see the Dr again. His WBC was really low, I think she said down to 4500 (?) enough to cancel the chemo. I thought since he didn't get the chemo that he would start feeling better this week. He's not. He seems to be getting weaker and all he is doing is lying on the couch and sleeping. I can hardly get him to eat anything either. He fell asleep the other night before dinner, and then woke up to come and eat. He sat at the table, and said he felt cold. Then all of a sudden, he got up and ran to the sink and threw up for about 2 min. straight. This is the first time since he was diagnosed that he did this. This was really strange, what does it mean? It it because of the WBC being so low? He also tells me that is is really weak, and he feels like he's got a weight on his chest. I know that with more tumors now in both lungs, its probably growing more since he can't do the chemo. From what I've been reading, the gemzar is really wicked stuff. I don't know if he should really continue to do this chemo. What kind of quality of life is he living here? We won't know for another month after the CT scan if this stuff is even working. He also needs to consider getting a port for the chemo because all of his veins are going flat. Its so hard to watch my husband go through all this! Dear God, Please show us the way we should go with this horrible disease. I don't want him to suffer, but I don't want him to give up either! Any advice would be helpful here. Thanks, Tess Rob's red blood count is good and he is taking supplements. Does the procrit and other stuff like it help the white cell counts at all? Thanks to you all for being here for each and everyone of us! _________________ Husband Rob 48,has NSCLC stage IV. 9/25/03 Mets to T12 vertebre, left hip, two ribs Chemo Taxotere & paraplatin, Zometa, radiation Last CTscan shows shrinkage of lung tumor from 5cm to 4.2cm. Using supplements, Mannatech. Still has his hair! & tolerating Chemo well. April 2, 2004 update: Chemo stopped working, now more tumors found in both lungs. Going to see lung cancer specialist to figure out what we should try next. We are not giving up! April 7, specialist says Gemzar and Navelbine, new chemo starts Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.